Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 412, NWS Shreveport, LA

November 8, 2011Claiborne Parish, Union Parish, Webster Parish, Louisiana; Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 8, 2011, 6:06 PM CST for Claiborne Parish, Union Parish, Webster Parish, Louisiana; Union County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 8, 2011, 6:06 PM CST (00:06 UTC)
Expired
Nov 8, 2011, 6:45 PM CST
In force
39 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Union County, AR, Claiborne Parish, LA, Union Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 8, 5:30 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WUUS54 KSHV 090006
SVRSHV
ARC139-LAC027-111-119-090045-
/O.NEW.KSHV.SV.W.0412.111109T0006Z-111109T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CST TUE NOV 8 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF HOMER...
  NORTH CENTRAL WEBSTER PARISH IN NORTHWEST LOUISIANA...
  SOUTHWESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
  THIS INCLUDES THE CITY OF JUNCTION CITY...

* UNTIL 645 PM CST

* AT 603 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
  HAYNESVILLE...OR 10 MILES NORTHWEST OF HOMER...AND MOVING EAST AT
  45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WESSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3288 9247 3274 9325 3292 9332 3303 9307
      3302 9299 3306 9298 3319 9266
TIME...MOT...LOC 0006Z 248DEG 41KT 3288 9318

$$

VII
1 follow-up statement
730 
WWUS54 KSHV 090031
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CST TUE NOV 8 2011

ARC139-LAC027-111-119-090045-
/O.CON.KSHV.SV.W.0412.000000T0000Z-111109T0045Z/
UNION AR-UNION LA-CLAIBORNE LA-WEBSTER LA-
631 PM CST TUE NOV 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR UNION COUNTY...AND WEBSTER...CLAIBORNE AND UNION PARISHES...

AT 629 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF HAYNESVILLE...OR 8 MILES
NORTH OF HOMER...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANTIOCH...TAYLORVILLE...SUMMERFIELD...SPEARSVILLE...LOCKHART...
LILLIE...JUNCTION CITY...CORNEY LAKE...WESSON...THREE CREEKS...HEW
HOPE...CATESVILLE AND CALEDONIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3288 9247 3274 9325 3292 9332 3303 9307
      3302 9299 3306 9298 3319 9266
TIME...MOT...LOC 0031Z 244DEG 26KT 3292 9303

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 3:54 PM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Nov 8, 3:54 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CST TUE NOV 8 2011

.DISCUSSION...

TORNADO WATCH 875 REMAINS IN EFFECT FOR MUCH OF THE AREA UNTIL
600 PM. THIS WATCH GENERALLY COVERS AN AREA WEST OF A LINE FROM
COLUMBIA AR...TO MANY LA.

SHOWERS AND THUNDERSTORMS ARE STILL FORMING AHEAD OF A COLD FRONT
CURRENTLY LOCATED NEAR A PARIS...WACO TEXAS LINE. WE ARE STILL
ISSUING SEVERE AND TORNADO WARNINGS ON ACTIVITY IN EAST TEXAS...AS
THE ENVIRONMENT REMAINS RIPE FOR SEVERE ACTIVITY. CAPE 1000 -1500
J/KG...LI/S -2 TO -4...AND DEEP LOW TO MID LEVEL MOISTURE IS
HELPING TO IGNITE THIS ACTIVITY AHEAD OF THE FRONT. ISOLATED
TORNADO ACTIVITY WILL REMAIN POSSIBLE THROUGH THE EVENING
HOURS...AS MODELS CONTINUE TO SHOW A DECENT AMOUNT OF DEEP LAYER
SHEAR AHEAD OF THE BOUNDARY.

THE FRONT IS EXPECTED TO BE NEAR A COLUMBIA AR...SHREVEPORT
LA...LUFKIN TEXAS LINE AROUND MIDNIGHT...AND NOT MOVING EAST OF
THE AREA UNTIL 600 AM TOMORROW MORNING. A VERY WET FORECAST
CONTINUES TO LINGER ACROSS THE AREA AHEAD OF THIS FRONT. HOWEVER
WE START DROPPING POPS OFF SIGNIFICANTLY AFTER FROPA.

COLD AIR ADVECTION WILL TAKE PLACE TOMORROW...WITH TEMPS POSSIBLY
APPROACHING FREEZING IN MC CURTAIN COUNTY AND THE ADJACENT
ARKANSAS COUNTIES WEDNESDAY NIGHT. THE EXTENDED FORECAST IS VERY
DRY THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND...WITH RAIN
CHANCES RETURNING EARLY NEXT WEEK.

TEMPS ARE NEAR GUIDANCE VALUES.

ELEVEN

&&

.AVIATION...

MOST CIGS ACROSS AREA THIS AFTN HAVE LIFTED TO LOW VFR.
HOWEVER...SCATTERED TSTMS OVER EAST TX HAVE INTENSIFIED. LINE
SEGMENT OF STG TSTMS MOVG INTO TYR TERMINAL AREA...LIKELY REACHING
GGG BY 21Z. OTHER CONVECTION MOVG ACROSS LFK AREA BY 21Z. SHV AND
TXK TERMINALS LIKELY TO SEE TSTMS BY 22Z...MAY NOT REACH ELD AND MLU
UNTIL AFTER 00Z WED. STG LOW LVL SHEAR...DIVERGENCE ALOFT...AND DEEP
LOW LVL MOISTURE THIS AFTN...CONVECTION NOT LIKELY TO DIMINISH UNTIL
WELL AFTER 00Z...ALTHOUGH MAY BE EAST OF AT LEAST TYR TERMINAL BY
THEN. TSTMS WITH HEAVY RAIN AND STRONG DOWNDRAFT WINDS EXPECTED WITH
ROTATING STORMS POSSIBLE. CONVECTION MOVE EAST OF CWA AFTER
06Z...WITH SKIES BECMG SKC AND NW WINDS 15 TO 20 KTS BEFORE 18Z
WED. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  50  65  39  64  35 /  70   0   0   0   0
MLU  55  65  41  62  33 /  90  10  10   0   0
DEQ  43  61  33  62  34 /  60   0   0   0   0
TXK  46  61  36  61  35 /  60   0   0   0   0
ELD  49  63  37  61  34 /  80  10   0   0   0
TYR  46  62  40  62  37 /  50   0   0   0   0
GGG  46  63  39  63  36 /  60   0   0   0   0
LFK  45  66  40  66  34 /  70   0  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/07
Hazardous weather outlook, Nov 8, 6:02 AM CST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 AM CST TUE NOV 8 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
602 AM CST TUE NOV 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE LATER THIS MORNING ACROSS
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...AHEAD
OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL EMERGE OUT FROM THE
SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS. THESE SHOWERS AND
THUNDERSTORMS WILL INTENSIFY THIS AFTERNOON DURING PEAK HEATING AS
THEY ENTER EXTREME EASTERN TEXAS...NORTH LOUISIANA...AND SOUTHWEST
ARKANSAS. GIVEN THE STRONG WIND SHEAR AND FORCING IN PLACE...SOME
OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING
WINDS AND ISOLATED TORNADOES. HOWEVER...THE SEVERE WEATHER THREAT
WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY IN PLACE...WHICH
COULD BE INHIBITED BY CLOUD COVER AND SHOWERS THAT MAY DEVELOP
AHEAD OF THE PRIMARY BAND OF THUNDERSTORMS. IN ADDITION TO THE
SEVERE THUNDERSTORM THREAT...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE AREAWIDE...WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES
EXPECTED...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THE SHOWERS AND
THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH
COOLER AND DRIER AIR FILTERING SOUTHEAST BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TODAY AND THIS EVENING.

15

In the hours before

Local storm report, Nov 8, 5:25 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     1 NW KEACHI             32.19N 93.93W
11/08/2011                   DE SOTO            LA   AMATEUR RADIO

            DESOTO FD REPORTS TREES DOWN NEAR FOUR FORKS.

&&

04
Local storm report, Nov 8, 5:33 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TORNADO          5 SE STONEWALL          32.21N 93.76W
11/08/2011                   DE SOTO            LA   AMATEUR RADIO

            TORNADO REPORTED ON THE GROUND BY AMATEUR RADIO...NEAR
            KICKAPOO OR BETWEEN KINGSTON AND FRIERSON.

&&

04
Local storm report, Nov 8, 5:43 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     NON-TSTM WND DMG GRAND CANE              32.08N 93.81W
11/08/2011                   DE SOTO            LA   BROADCAST MEDIA

            POWER LINES DOWN

&&

25
Local storm report, Nov 8, 5:45 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     GRAND CANE              32.08N 93.81W
11/08/2011                   DE SOTO            LA   BROADCAST MEDIA

            POWER LINES DOWN

&&

25
Local storm report, Nov 8, 6:00 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          2 E LONGSTREET          32.10N 93.92W
11/08/2011                   DE SOTO            LA   AMATEUR RADIO

            WIDE SWATH OF DOWNED TREES NEAR SMYRNA ROAD AND HIGHWAY
            5.

&&

04
Local storm report, Nov 8, 6:03 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
603 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     LIGHTNING        5 W HOMER               32.79N 93.14W
11/08/2011                   CLAIBORNE          LA   AMATEUR RADIO

            LIGHTNING STRUCK HOME AND HOME IS ON FIRE.

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:00 PM CSTTornado WarningSHVBienville, Bossier, Webster45 min
Nov 8, 6:42 PM CSTTornado WarningSHVBienville, Claiborne, Lincoln, Webster48 min
Nov 8, 7:26 PM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Ouachita, Union64 min
Nov 8, 8:34 PM CSTTornado WarningSHVJackson, Ouachita41 min
Nov 8, 8:37 PM CSTTornado WarningSHVGrant, Natchitoches, Sabine38 min
Nov 8, 9:31 PM CSTAreal Flood AdvisorySHVOuachita119 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.